MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174021
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of two devices.The first device was received with the handle partially retracted.The dlu was received partially applied with a tack in the e piece.No damage was noted to the e piece.A visual inspection of the second instrument noted no abnormalities.The dlu was received fully applied.No damage was noted to the e piece.Functionally, both devices were able to rotate properly.A test dlu was loaded onto the instruments.With both instruments, the tacks seated properly, but the handle did not retract after firing.The leaf spring was loose on the handle.The units were opened as instructed by engineering and it was noted the leaf spring was detached and rolled.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the reported condition is due to an excessive amount of adhesive being applied to the spring retainer during the assembly process.The additional adhesive prevented the spring retainer from properly functioning and resulted in it breaking.A broken spring retainer will prevent the return of the handle after actuating, thus preventing the unit from firing.The product analysis established a relationship between a device failure and the reported incident of instrument did not fire.The root cause of the observed condition was determined to be a result of a manufacturing activity and a process improvement has been initiated to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter, during an inguinal hernia procedure, while being applied for the mesh fixation, the device partially fired.Another device was used in order to complete the case.There was no patient injury.

Brand Name
MULTIFIRE VERSATACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7589142
Report Number2647580-2018-02826
Device Sequence Number2074026
Product Code GCJ
UDI-Device Identifier10884521070561
UDI-Public10884521070561
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number174021
Device Catalogue Number174021
Device Lot NumberP7G1532X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1